Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 20, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 3, 2017, 8:59 PM CDT for Attala County, Mississippi. It took effect at Apr 4, 2017, 1:00 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 8:59 PM CDT (01:59 UTC)
- In effect from
- Apr 4, 2017, 1:00 PM CDT
- Expired
- Apr 5, 2017, 10:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yockanookany River near Kosciusko (KSCM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 21.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02484000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
324
WGUS44 KJAN 040159
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
859 PM CDT Mon Apr 3 2017
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
Yockanookany River Near Kosciusko affecting Attala County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-050759-
/O.NEW.KJAN.FL.W.0019.170404T0424Z-170410T0300Z/
/PLAM6.1.ER.170404T0424Z.170405T1800Z.170408T2100Z.NO/
859 PM CDT Mon Apr 3 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Above Philadelphia
* until Sunday evening.
* At 7:45 PM Monday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tonight and
will continue to rise to near 14.0 feet by early Wednesday
afternoon.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside
Lake Water Park roadways and camp areas.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Upper Pearl River
Philadelphia 13 12.8 Mon 08 PM 13.3 13.9 13.9 14.0 01 PM 04/05
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC007-050759-
/O.NEW.KJAN.FL.W.0020.170404T1800Z-170405T1500Z/
/KSCM6.1.ER.170404T1800Z.170404T1800Z.170405T0000Z.NO/
859 PM CDT Mon Apr 3 2017
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yockanookany River Near Kosciusko
* from Tuesday afternoon to Wednesday morning.
* At 7:45 PM Monday the stage was 14.2 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage early
tomorrow afternoon.
* Impact...At 15.0 feet...Water approaches the Natchez Trace Parkway
south of Kosciusko. Water floods lowlands alongthe reach of the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Yockanookany River
Kosciusko 15 14.2 Mon 08 PM 14.9 14.5 12.8 15.0 01 PM 04/04
&&
LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
3305 8950 3293 8958
$$1 follow-up statement
332
WGUS84 KJAN 041508
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1008 AM CDT Tue Apr 4 2017
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yockanookany River Near Kosciusko affecting Attala County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-041538-
/O.CAN.KJAN.FL.W.0020.000000T0000Z-170405T1500Z/
/KSCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM CDT Tue Apr 4 2017
The Flood Warning is cancelled for
The Yockanookany River Near Kosciusko.
* At 9:45 AM Tuesday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will remain below flood stage and will
stay steady for the next day before falling.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Yockanookany River
Kosciusko 15 14.5 Tue 10 AM 14.4 14.2 12.2
&&
LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
3305 8950 3293 8958
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:32 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 3, 6:32 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 632 PM CDT Mon Apr 3 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: With exception of patchy areas of early morning MVFR/IFR category fog, especially in the HBG area, expect VFR conditions to prevail through Tuesday evening. /EC/ && .DISCUSSION... Tonight and Tuesday: Latest water vapor imagery showed the axis of the upper trough over the Lower Mississippi Valley. This axis was helping to develop some scattered showers across the north. A frontal boundary extended across the region. The showers will exit the region by this evening. In the wake of the storm system we can expect a quiet weather pattern through Tuesday. The front will exit the region to the east by early this evening. The upper trough axis will exit east as a zonal flow pattern takes over. Cam models shows that we will have some patchy fog across our far southern counties. So have included patchy fog for late tonight into early Tuesday. Another storm system will be approaching the region from the Southern Plains. On Tuesday low level moisture will gradually increase across the forecast area as pwats rise approaching one inch. As far as temps are concern lows will be in the 50s for tonight. Highs will be in the lower to middle 80s./17/ Tuesday night through Sunday...Another closed low and associated surface low will be over the Southern Plains come Tuesday evening. This system will track northeast across the Plains and then over the mid Mississippi River valley by Wednesday evening. WAA will strengthen after midnight over our region ahead of this system lifting a warm front back across our CWA. Models suggest that storms will develop over our southeast in an environment behind the warm front with enough instability and deep layer shear to support a few severe storms capable of hail and damaging wind gusts. This activity is expected to shift east of Mississippi Wednesday morning. Breezy gradient southwest to west winds will develop across our northern zones as the associated cold front swings rapidly across our CWA during the day and should be east of our CWA by mid afternoon. A cooler and much drier airmass will be over our CWA by Wednesday night. Although the closed low will be well northeast of our region, an amplified upper level trough will remain over the area until it shifts east Friday. This will result in cooler than normal temperatures and dry weather through Saturday morning. By Sunday a mid level ridge axis will be over our region with a >1020mb surface high centered to our east. This will contribute to a slow moisture return with above normal temperatures again. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 57 84 64 75 / 5 2 34 33 Meridian 56 85 62 78 / 6 2 49 54 Vicksburg 57 84 63 73 / 4 2 25 15 Hattiesburg 57 85 64 80 / 4 2 48 53 Natchez 58 84 64 73 / 3 2 27 16 Greenville 56 82 62 71 / 5 3 14 18 Greenwood 56 83 61 73 / 6 2 18 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 3, 2:27 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 227 PM CDT Mon Apr 3 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 227 PM CDT Mon Apr 3 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe thunderstorms will be possible across portions of east and south Mississippi late Tuesday night. The primary risks will be damaging winds gusts and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday night. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Apr 3, 4:49 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON APR 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 1 WSW CANTON 32.61N 90.05W
04/03/2017 MADISON MS EMERGENCY MNGR
FLOOD WATER IN 20 HOMES ON SOUTH SIDE OF
CANTON.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:59 PM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 4, 9:04 AM CDT | River Flood Warning | JAN | Lauderdale, Newton | 26 hr |
| Apr 4, 9:08 AM CDT | River Flood Warning | JAN | Clarke | 4 days |
| Apr 4, 9:58 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 4, 9:58 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 4, 9:58 AM CDT | River Flood Warning | JAN | Madison, Rankin | 71 hr |
| Apr 4, 10:10 AM CDT | River Flood Warning | JAN | Jones | 4 days |
| Apr 4, 10:12 AM CDT | River Flood Warning | JAN | Simpson | 49 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.